Alert archive / Virginia / Tornado Warnings in 2020

Tornado Warning 39, NWS Wakefield, VA

August 4, 2020Lancaster County, Mathews County, Middlesex County, Virginia

NWS Wakefield, VA issued this tornado warning at Aug 4, 2020, 5:17 AM EDT for Lancaster County, Mathews County, Middlesex County, Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2020, 5:17 AM EDT (09:17 UTC)
Expired
Aug 4, 2020, 5:45 AM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Lancaster County, VA, Mathews County, VA, Middlesex County, VA

The radar

The Norfolk radar (KAKQ), 87 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:42 AM EDTTORNADO1 Ese White Stone, VA*** 2 INJ *** SIGNIFICANT STRUCTURAL DAMAGE ALONG TORNADO PATH IN EASTERN LANCASTER COUNTY.
Aug 4, 5:45 AM EDTTORNADO2 Wsw Byrdton, VA*** 5 INJ *** NWS STORM SURVEY CONFIRMED AN EF2 TORNADO WITH A PEAK WIND SPEED OF 135 MPH OCCURRED FROM LANCASTER COUNTY, VA INTO NORTHUMBERLAND COUNTY, VA. THE TORNADO TOUCHED DOWN NEAR WINDMILL POINT LANE NORTH OF THE RAPPAHANNOCK RIVER AND LIFTED NEAR BROWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 2:26 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

473 
WFUS51 KAKQ 040917
TORAKQ
VAC103-115-119-040945-
/O.NEW.KAKQ.TO.W.0039.200804T0917Z-200804T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
517 AM EDT Tue Aug 4 2020

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Southeastern Middlesex County in eastern Virginia...
  Mathews County in eastern Virginia...
  Southeastern Lancaster County in eastern Virginia...

* Until 545 AM EDT.
    
* At 516 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Bavon, or 7 miles southeast of Mathews, moving
  northwest at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mobjack around 520 AM EDT.
  Mathews around 525 AM EDT.
  Gwynn and Blakes around 530 AM EDT.
  Deltaville and Hartfield around 535 AM EDT.
  White Stone around 540 AM EDT.
  Kilmarnock around 545 AM EDT.

Other locations impacted by this tornadic thunderstorm include Ruff,
Moon, Laban, Harmony Village, Bertrand, Grafton, Amburg, Millenbeck,
Christ Church and Greys Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3729 7624 3727 7629 3749 7644 3751 7644
      3753 7647 3766 7656 3771 7636 3771 7635
      3769 7634 3769 7632 3768 7631 3772 7632
      3756 7624 3755 7625 3749 7621 3744 7620
TIME...MOT...LOC 0916Z 156DEG 47KT 3735 7624 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Zimmerman
1 follow-up statement
285 
WWUS51 KAKQ 040932
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
532 AM EDT Tue Aug 4 2020

VAC103-115-119-040945-
/O.CON.KAKQ.TO.W.0039.000000T0000Z-200804T0945Z/
Middlesex VA-Mathews VA-Lancaster VA-
532 AM EDT Tue Aug 4 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
SOUTHEASTERN MIDDLESEX...NORTHERN MATHEWS AND SOUTHEASTERN LANCASTER
COUNTIES...
    
At 532 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Gwynn, or over Deltaville, moving north at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  White Stone around 545 AM EDT.
  Kilmarnock around 550 AM EDT.

Other locations impacted by this tornadic thunderstorm include Diggs,
Weems, Moon, Cobbs Creek, Hudgins, Wilton, Harmony Village, Bertrand,
Grafton and Amburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3744 7620 3742 7626 3744 7634 3749 7644
      3751 7644 3753 7647 3766 7656 3771 7636
      3769 7633 3769 7631 3770 7631 3756 7624
      3755 7625 3751 7623
TIME...MOT...LOC 0932Z 162DEG 42KT 3753 7629 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Zimmerman

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:10 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 4, 3:10 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
310 AM EDT Tue Aug 4 2020

.SYNOPSIS...
Tropical cyclone Isaias impacts the region into early this
afternoon. This will bring heavy rain, breezy to windy
conditions, as well as a threat of tornadoes toward the coast.
Improving weather expected this afternoon as Isaias moves away
from the local area. More typical Summer conditions return for
Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 245 AM EDT Tuesday...

TC Isaias tracking through ern NC attm...continuing to spread
widespread RA and gradually increasing winds N into the FA. Its
been a busy few hrs across far SE VA-NE NC wrt poss tornadoes
and that will continue/spread N through ern VA/lower SE MD this
morning (as well as the RA continuing) as strong SRH
continues/spreads nwd. Heaviest RA still forecast inland from
the (immediate) coast. Rain rates greater than 1" per hr still
poss. Keeping Flash Flood Watch going (though as RA winds
down/ends this afternoon) but will likely be able to cancel it
early (before 02Z/05). Tornado Watches (ern portions) will
remain as well this morning (may need to extend the one covering
Hampton Roads and NE NC into more of the morning hrs depending
on how fast TC Isaias arrives). Strongest winds expected to be
near/along and E of the track of Isaias as it tracks quickly NNE
this morning. Will need to watch for a short period of dry air
entering the storm on the WSW portion for brief stronger wind
gusts I 95 on wwd.

Conditions improve rapidly from SW-NE midday through this
afternoon. There may still be an ISOLD SHRA or tstm otw becoming
partly sunny. Highs in the l-m80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 245 AM EDT Tuesday...

More typical Summer wx region tonight through Thu. Generally
partly cloudy tonight/partly sunny Wed and Thu. There is a CHC
for mainly diurnal SHRAs/tstms both days. Seasonable temperatures
with lows in the u60s-m70s tonight/Wed night. Highs in the
m80s-around 90F Wed and Thu.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 400 PM EDT Monday...

Going with a blend of the 12Z/03 GFS and 12Z/03 ECMWF for the
extended period. Until a shortwave trough to the west of the
area Thu night, combined with a lingering frontal boundary over
ESE portions of the region, move off the coast, there will
continue to be chc to likely PoPs from Thu night through Sat
across much of the CWA. Only slight to small chc PoPs for Sat
night into Mon morning, as high pressure tries to build in from
the NW or N. Increasing chances again Mon aftn into Mon evening,
esply inland/Piedmont locations. Highs will range from the mid
80s to near 90 through the period, with lows in the upper 60s to
mid 70s.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
As of 110 AM EDT Tuesday...

Rain and wind continuing to increase through the rest of the
night as TC Isaias tracks N through ern NC. CIGS to lower to
MVFR with occasional IFR CIGS and VSBYS in R+. SE winds ahead
of the TC gust btwn 40-60 kts across coastal TAF sites then
switch to the SW and gust btwn 30-40 kts behind it (after
12-15Z/04) - as TC tracks NNE through ern VA/lower SE MD Tue
morning/midday. The rain ends by 18Z Wed with BKN (VFR) CU
during the afternoon along with diminishing SW winds. Conditions
transition back to more diurnal showers/tstms Wed through Sat.

&&

.MARINE...
As of 310 AM EDT Tuesday...

TC Isaias tracking through ern NC attm and is expected reach the
srn Ches Bay around/shortly after 12Z/04. SE winds will continue
to increase through the early morning hrs w/ gusts to 40-55kt
then winds shift to SSW and remain gusty through the rest of the
morning hours as Isaias tracks NNE. Tropical Storm Warnings and
Tornado Watches remain up for the morning hours. Dangerous
waves/seas (could see seas of 12-15 ft w/ waves of 6-9 ft on
the bay) are expected through the duration of tropical storm
conditions. Strong wind shear will result in the potential of
waterspouts. As Isaias moves away from the local waters...SW
winds will become less gusty during this afternoon.

Seas/waves quickly decrease this evening in the wake of Isaias.
Sub-SCA conditions return on Wed and are expected to last
through Fri w/ mainly SSW winds BLO 15 kt and seas 2-3
ft...waves avgg 1 foot.

Please see the latest advisories from the National Hurricane
Center concerning the track of Hurricane Isaias.

&&

.TIDES/COASTAL FLOODING...
As of 530 PM EDT Monday...

Tidal flooding is expected across parts of the area on Tuesday
as TS Isaias tracks NNE through the area. Strong S to SE winds
for a 6-8 hour period will result in rapidly rising water levels
across the mid/upper Ches Bay (especially the bayside of the
Lower MD Ern Shore) and also in areas on the north side of the
Albemarle/Currituck Sounds. In coordination with neighboring
offices, Coastal Flood Watches have been upgraded to warnings on
the east side of the Ches Bay (from Dorchester County S to
Northampton VA). A Storm Surge Warning is now in effect for
areas on the north side of the Albemarle Sound, where moderate
to potentially major tidal flooding is expected on Tue. Watches
have been converted to advisories across the VA Northern Neck
where minor tidal flooding is expected on Tuesday.

Moderate coastal flooding is expected on the bayside of the
Lower Eastern Shore (highest confidence from Cambridge to
Crisfield, with lesser confidence on the bayside of
Accomack/Northampton Counties). It is possible (but not the most
likely scenario) that sites on the bayside of the Lower MD
Eastern Shore (mainly Cambridge/Bishop's Head) could crest
around major flood thresholds during Tuesday's high tide. This
could happen if there is a short period of very strong westerly
winds on the tail end of the storm that act to push water
toward the bay side of the Lower MD Ern Shore. The latest
guidance still shows potential for water to be trapped in the
northern Ches Bay, but has backed off on water levels somewhat.
The forecast will show minor flooding on the bayside of the
Lower Ern Shore early Wed AM. Will run the warning for the Ern
Shore through 06z Wed for now, but may cancel early if things
continue to trend downward.

&&

.CLIMATE...
As of 800 PM EDT Monday...

RIC official had a high temperature of 90F Mon which made it 25
consecutive days of 90+F temperatures (the 2nd longest streak in
the period of record). The longest streak on record is 27 days
in 1995.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ021>023.
     Tropical Storm Warning for MDZ021>025.
     Coastal Flood Warning until 2 AM EDT Wednesday for MDZ021>023.
NC...Flash Flood Watch through this evening for NCZ012>014-030.
     Tropical Storm Warning for NCZ012>017-030>032-102.
VA...Flash Flood Watch through this evening for VAZ048-060>062-
     064>069-075>090-092-093-096-509>524.
     Tropical Storm Warning for VAZ064-075>090-092-093-095>100-
     511>525.
     Coastal Flood Warning until 2 AM EDT Wednesday for VAZ099-100.
     Coastal Flood Warning until 8 PM EDT this evening for VAZ098.
     Coastal Flood Advisory until 8 PM EDT this evening for VAZ075-
     077.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&

SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...ALB
MARINE...ALB/RHR
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Aug 4, 1:06 AM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
106 AM EDT Tue Aug 4 2020

VAZ064-076-078>090-092-511>522-050515-
Caroline-Richmond-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-031-032-VAZ095-097-525-050515-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson-
106 AM EDT Tue Aug 4 2020

...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-509-510-050515-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>014-030-VAZ093-096-523-524-050515-
Northampton-Hertford-Gates-Bertie-Isle of Wight-Suffolk-York-
Newport News-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-050515-
Virginia Beach-
106 AM EDT Tue Aug 4 2020

...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Warning.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-050515-
Accomack-Northampton-
106 AM EDT Tue Aug 4 2020

...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-050515-
Dorchester-Wicomico-Somerset-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Warning.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-050515-
Inland Worcester-
106 AM EDT Tue Aug 4 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-050515-
Maryland Beaches-
106 AM EDT Tue Aug 4 2020

...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075-077-050515-
Westmoreland-Northumberland-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO
8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Advisory.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-050515-
Eastern Currituck-
106 AM EDT Tue Aug 4 2020

...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 4, 1:43 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
143 AM EDT TUE AUG 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TORNADO          1 SE WINDSOR            35.99N 76.93W
08/04/2020                   BERTIE             NC   911 CALL CENTER

            911 CALL CENTER CONFIRMED A TORNADO IN THE
            WINDSOR AREA. SOME DAMAGE HAS BEEN REPORTED.
            TIME ESTIMATED BY RADAR.

&&

FISHER
Local storm report, Aug 4, 5:09 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 AM EDT TUE AUG 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TORNADO          1 N DOWNTOWN SUFFOLK    36.73N 76.58W
08/04/2020                   CITY OF SUFFOLK    VA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN, ALONG
            WITH ROOF DAMAGE TO MANY HOUSES IN DOWNTOWN
            SUFFOLK. TIME ESTIMATED.

&&

MRD
Local storm report, Aug 4, 5:16 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 AM EDT TUE AUG 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     TORNADO          2 W GOVERNORS LAND      37.25N 76.86W
08/04/2020                   JAMES CITY         VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR TWO RIVERS COUNTRY
            CLUB.

&&

MRD

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:16 AM EDTTornado WarningAKQCity of Chesapeake29 min
Aug 4, 12:21 AM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk24 min
Aug 4, 12:49 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach26 min
Aug 4, 1:24 AM EDTTornado WarningAKQYork, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more36 min
Aug 4, 1:29 AM EDTFlash Flood WarningAKQJames City, York, City of Newport News, City of Williamsburg5 hr
Aug 4, 1:52 AM EDTSpecial Marine WarningAKQ38 min
Aug 4, 2:18 AM EDTTornado WarningAKQSouthampton, City of Suffolk27 min
Aug 4, 2:21 AM EDTTornado Warning Tornado observedConsiderable damage threatAKQGreensville, Southampton24 min
Aug 4, 2:27 AM EDTTornado WarningAKQGloucester, Mathews, Middlesex, Northumberland33 min
Aug 4, 2:34 AM EDTTornado WarningAKQCity of Suffolk26 min
Aug 4, 2:37 AM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk23 min
Aug 4, 2:45 AM EDTTornado WarningAKQIsle of Wight, Southampton, Sussex, City of Franklin, City of Suffolk30 min
Aug 4, 2:55 AM EDTTornado WarningAKQIsle of Wight, Southampton, City of Suffolk35 min
Aug 4, 2:57 AM EDTTornado Warning Tornado observedConsiderable damage threatAKQIsle of Wight, City of Chesapeake, City of Suffolk33 min
Aug 4, 3:14 AM EDTTornado WarningAKQSouthampton, Sussex31 min
Aug 4, 3:25 AM EDTTornado Warning Tornado observedAKQIsle of Wight, City of Suffolk35 min
Aug 4, 3:42 AM EDTFlash Flood WarningAKQCity of Suffolk3 hr
Aug 4, 3:43 AM EDTTornado WarningAKQCity of Suffolk32 min
Aug 4, 3:49 AM EDTTornado WarningAKQCharles City, James City, Surry26 min
Aug 4, 3:59 AM EDTTornado WarningAKQIsle of Wight, City of Suffolk31 min
Aug 4, 4:08 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk23 min
Aug 4, 4:15 AM EDTTornado WarningAKQCharles City, James City, New Kent30 min
Aug 4, 4:22 AM EDTFlash Flood WarningAKQChesterfield, Dinwiddie, Goochland, Hanover, Henrico, Prince George and 4 more5 hr
Aug 4, 4:23 AM EDTTornado WarningAKQCity of Virginia Beach37 min
Aug 4, 4:27 AM EDTSpecial Marine WarningAKQ33 min
Aug 4, 4:29 AM EDTTornado WarningAKQGloucester, James City, York, City of Hampton, City of Newport News, City of Poquoson and 1 more31 min
Aug 4, 4:34 AM EDTTornado WarningAKQCharles City, New Kent26 min
Aug 4, 4:38 AM EDTSpecial Marine WarningAKQ2 hr
Aug 4, 4:45 AM EDTSpecial Marine WarningAKQ109 min
Aug 4, 4:47 AM EDTSpecial Marine WarningAKQ28 min
Aug 4, 4:54 AM EDTFlash Flood WarningAKQCharles City, James City, New Kent, Prince George3 hr
Aug 4, 4:57 AM EDTTornado WarningAKQGloucester, James City, King and Queen, King William, New Kent, York33 min
Aug 4, 5:24 AM EDTTornado WarningAKQKing and Queen, King William36 min
Aug 4, 5:37 AM EDTSpecial Marine WarningAKQ23 min
Aug 4, 5:41 AM EDTFlash Flood WarningAKQHanover, King William, New Kent3 hr
Aug 4, 5:42 AM EDTTornado WarningAKQLancaster, Northumberland, Richmond33 min
Aug 4, 5:54 AM EDTTornado WarningAKQEssex, Richmond, Westmoreland36 min
Aug 4, 5:59 AM EDTSpecial Marine WarningAKQ41 min
Aug 4, 6:03 AM EDTTornado WarningAKQNorthumberland22 min
Aug 4, 6:48 AM EDTSpecial Marine WarningAKQ42 min
Aug 4, 7:04 AM EDTTornado WarningAKQAccomack26 min
Aug 4, 7:18 AM EDTSpecial Marine WarningAKQ57 min
Aug 4, 8:11 AM EDTSpecial Marine WarningAKQ31 min
Aug 4, 3:02 PM EDTSmall Craft AdvisoryAKQ7 hr

Nearby

Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.